Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 231, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 20, 2015, 4:53 PM CDT for Gray County, Wheeler County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2015, 4:53 PM CDT (21:53 UTC)
- Expired
- Sep 20, 2015, 5:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 108 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 4:18 PM CDT, 35 minutes earlier.
Area forecast discussion, Sep 20, 4:18 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 418 PM CDT SUN SEP 20 2015 .DISCUSSION... CONVECTION FIRING THIS AFTERNOON OVER THE EASTERN PANHANDLES ALONG A NARROW CORRIDOR OF INSTABILITY. DEWPOINTS IN THE LOW 60S BROUGHT IN BY SOUTHEASTERLY WINDS REMAIN MOSTLY IN THE FAR EASTERN COUNTIES AS STRONG WESTERLY WINDS HAVE BROUGHT DRIER AIR AND WARMER TEMPERATURES FURTHER EAST. THIS BROAD AREA OF SURFACE CONVERGENCE COMBINED WITH A WEAK SHORTWAVE APPEAR TO BE ENOUGH TO GET THINGS ROLLING...THOUGH WATER VAPOR SHOWS DRY AIR INVADING FROM THE NORTHWEST. PWAT VALUES OF 1 TO 1.50 INCHES WOULD SUPPORT SOME HEAVY DOWNPOURS...AND SOME STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE AS BULK SHEAR VALUES INCREASE TO 30 TO NEAR 40KTS THIS EVENING IN VEERING WIND PROFILES. MAIN THREAT APPEARS TO BE DAMAGING WINDS...THOUGH A FAIR AMOUNT OF CAPE EXISTS IN THE HAIL GROWTH ZONES THIS AFTERNOON FOR SOME OF THE BETTER ORGANIZED UPDRAFTS DURING PEAK HEATING AND HIGHEST INSTABILITY. AS SUBSIDENCE BUILDS IN LATER TONIGHT...THE THREAT FOR CONVECTION CEASES AS AN UPPER LEVEL RIDGE BUILDS IN FROM THE WEST FOR MONDAY AND CONTINUES THE WARMER TEMPERATURES FROM TODAY. FORECAST CONFIDENCE DECREASES SOME AFTER TUESDAY AS THE PROGRESSION OF AN UPPER LEVEL LOW IN THE PACIFIC EJECTS EASTWARD ACROSS THE FOUR CORNERS REGION AND SHIFTS THE RIDGE AXIS EAST. MODELS ARE STILL STRUGGLING WITH HOW THE SYSTEM EVOLVES...IF THE CLOSED LOW OPENS UP INTO A BROAD TROUGH OR REMAINS SOMEWHAT MORE CLOSED AND SLOWLY TRACKS ACROSS THE PLAINS. HAVE SLIGHT CHANCE TO CHANCE POPS BEGINNING ON TUESDAY NIGHT...THOUGH CONFIDENCE IS NOT PARTICULARLY HIGH IN WIDESPREAD HIGH VALUES OF PRECIPITATION AT THIS TIME. ELSENHEIMER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 88 64 91 65 86 / 20 10 0 5 5 BEAVER OK 85 63 94 66 92 / 20 20 0 5 5 BOISE CITY OK 85 58 92 61 84 / 10 0 0 5 20 BORGER TX 89 68 93 69 89 / 30 10 5 5 5 BOYS RANCH TX 89 64 94 66 86 / 20 10 5 5 20 CANYON TX 88 62 92 64 86 / 20 10 0 5 5 CLARENDON TX 86 64 92 67 90 / 50 20 0 5 5 DALHART TX 87 61 93 62 85 / 10 5 5 5 20 GUYMON OK 87 62 94 65 89 / 20 5 0 5 10 HEREFORD TX 86 63 91 65 85 / 10 10 5 5 10 LIPSCOMB TX 84 65 93 67 91 / 30 20 0 5 5 PAMPA TX 86 65 91 67 89 / 30 20 0 5 5 SHAMROCK TX 83 64 92 66 91 / 30 20 0 5 5 WELLINGTON TX 85 64 93 66 92 / 50 20 0 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/18
Hazardous weather outlook, Sep 20, 3:31 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 331 PM CDT SUN SEP 20 2015 OKZ001>003-TXZ001>020-210845- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 331 PM CDT SUN SEP 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS NEAR 60 MPH AND HAIL UP TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WILL RETURN ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES LATE TUESDAY AND TUESDAY NIGHT...AND ACROSS THE ENTIRE AREA WEDNESDAY AND THURSDAY. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 20, 4:02 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 402 PM CDT SUN SEP 20 2015 TXZ014-015-202145- WHEELER TX-GRAY TX- 402 PM CDT SUN SEP 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER AND NORTHEASTERN GRAY COUNTIES UNTIL 445 PM CDT... AT 400 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF NEW MOBEETIE...OR 11 MILES SOUTHEAST OF MIAMI...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BRISCOE...WHEELER...NEW MOBEETIE AND MOBEETIE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3542 10027 3541 10071 3562 10078 3562 10026 TIME...MOT...LOC 2100Z 259DEG 32KT 3554 10055 ANDRADE
Special weather statement, Sep 20, 4:47 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 447 PM CDT SUN SEP 20 2015 TXZ014-015-202230- WHEELER TX-GRAY TX- 447 PM CDT SUN SEP 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER AND EASTERN GRAY COUNTIES UNTIL 530 PM CDT... AT 446 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KELLERVILLE...OR 18 MILES NORTHWEST OF SHAMROCK...MOVING EAST SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NEW MOBEETIE...KELLERVILLE AND MOBEETIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3525 10027 3525 10068 3558 10062 3556 10029 TIME...MOT...LOC 2146Z 303DEG 23KT 3539 10050 ANDRADE
Special weather statement, Sep 20, 4:50 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 450 PM CDT SUN SEP 20 2015 TXZ013-018-202230- CARSON TX-ARMSTRONG TX- 450 PM CDT SUN SEP 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARSON AND NORTHEASTERN ARMSTRONG COUNTIES UNTIL 530 PM CDT... AT 449 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PANHANDLE...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GROOM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3514 10141 3534 10142 3533 10109 3502 10109 TIME...MOT...LOC 2149Z 299DEG 14KT 3530 10137 ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 4:02 PM CDT | Special Weather Statement | AMA | Wheeler | 43 min |
| Sep 20, 4:47 PM CDT | Special Weather Statement | AMA | Wheeler | 43 min |
| Sep 20, 4:50 PM CDT | Special Weather Statement | AMA | Armstrong | 40 min |
| Sep 20, 5:48 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 42 min |
| Sep 20, 5:58 PM CDT | Special Weather Statement | AMA | Armstrong | 47 min |
| Sep 20, 6:44 PM CDT | Special Weather Statement | AMA | Collingsworth | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.